MAUDE Adverse Event Report: SOLTA MEDICAL, INC CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM

SOLTA MEDICAL, INC CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Model Number CB-CONSOLE
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Inflammation (1932); Skin Discoloration (2074)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported a possible burn to the patient's cheek 27 days post clear and brilliant facial treatment.It had been reported that the patient's current status at the time was ¿dark skin with pink around it.¿ available pictures were reviewed by the medical reviewer and erythema, inflammation, and dark skin were visible due to a possible burn on both sides of the cheeks.The provider noted that patient had no further complications and provided an unspecified medication to help with the pigmentation condition.The physician does not believe that there will be any permanent damage or scarring.No other treatments (besides the one reported) were performed in the same area.The patient has had a permea treatment on the affected area approximately 7 months ago.The highest energy level used at the time of the treatment is unknown.The system displayed a persistent ¿remove tip¿ message during the treatment, but it was cleared with assistance from product support.The same individual tip that was used during this treatment has not been used on other patients; the user facility discards the tip after each treatment.A burn paper test was performed prior to using the device and it ¿looked ok.¿.
 
Additional Manufacturer Narrative
The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The customer can also utilize the burn paper to confirm the system laser is providing correct pattern/coverage.The customer performed the burn paper test, and it showed proper pattern/coverage.According to the clear + brilliant user manual and hazard analysis, burns are a known potential adverse reaction to the treatment.The customer reached out to product support for troubleshooting, after instruction to reconnect the handpiece and restart with a tip attached, the error code, ¿remove tip¿ cleared.The device then functioned as designed.It is unknown what caused the ¿remove tip¿ message since device functioned as intended after the device was rebooted.This system message would not cause risk to the patient since no energy would be delivered until the message is resolved.Based on the pattern paper test and troubleshooting with product support, the device is functioning as designed.Based on the available information, this event is a known possible adverse reaction to the treatment.No non-conformities or anomalies found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.At this time, no capa is necessary.

Brand Name
CLEAR + BRILLIANT LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key19473803
Report Number3011423170-2024-00167
Device Sequence Number4019912
Product Code ONG
UDI-Device Identifier00850608002643
UDI-Public00850608002643
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCB-CONSOLE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale